Alert archive / California / Wind Advisories in 2016
Wind Advisory 94, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Dec 24, 2016, 3:52 AM PST for Los Angeles County, California. It took effect at Dec 24, 2016, 7:00 AM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2016, 3:52 AM PST (11:52 UTC)
- In effect from
- Dec 24, 2016, 7:00 AM PST
- Expired
- Dec 24, 2016, 7:33 PM PST
- In force
- 13 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
618 WWUS76 KLOX 241152 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 352 AM PST SAT DEC 24 2016 ...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING... .GUSTY WEST TO NORTHWEST WINDS WITH GUSTS TO 55 MPH THROUGH THIS EVENING WILL CONTINUE BEHIND THE COLD FRONT. THE STRONGEST WINDS ARE EXPECTED TO BE ACROSS THE WESTERN ANTELOPE VALLEY. CAZ059-242000- /O.NEW.KLOX.WI.Y.0094.161224T1500Z-161225T0600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 352 AM PST SAT DEC 24 2016 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING. * WINDS AND TIMING...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH THIS EVENING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ MUNROE/KAPLAN
3 follow-up statements
877 WWUS76 KLOX 241811 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1011 AM PST SAT DEC 24 2016 ...GUSTY WEST TO NORTHWEST WINDS WILL AFFECT SOME LOCATIONS IN SOUTHWEST CALIFORNIA THROUGH THIS EVENING... .GUSTY WEST TO NORTHWEST WINDS WILL AFFECT COASTAL AREAS OF LOS ANGELES AND VENTURA COUNTIES AS WELL AS THE ANTELOPE VALLEY TODAY BEHIND THE EXITING COLD FRONT. STRONGEST WINDS ARE EXPECTED TO BE ACROSS THE WESTERN PORTION OF THE ANTELOPE VALLEY WITH GUST TO 50 MPH WHILE COASTAL AREAS OF LOS ANGELES AND VENTURA COUNTIES...ESPECIALLY ALONG THE COAST SHOULD EXPERIENCE GUSTS BETWEEN 35 AND 40 MPH. CATALINA ISLAND WILL ALSO HAVE GUSTS TO 40 MPH IN NON WIND PROTECTED AREAS. STRONGEST ACROSS THE HIGHER TERRAIN INCLUDING THE CATALINA AIRPORT. WINDS SHOULD TAPER OFF LATER THIS EVENING. CAZ040-041-250215- /O.EXB.KLOX.WI.Y.0094.161224T2000Z-161225T0500Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU... SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH 1011 AM PST SAT DEC 24 2016 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS AND TIMING...WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL STRENGTHEN ACROSS THE COASTAL AREAS OF LOS ANGELES AND VENTURA COUNTIES THIS AFTERNOON THROUGH THIS EVENING. STRONGEST GUSTS WILL BE NEAR THE BEACHES. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ087-250215- /O.EXB.KLOX.WI.Y.0094.161224T2000Z-161225T0500Z/ CATALINA AND SANTA BARBARA ISLANDS- INCLUDING THE CITY OF...AVALON 1011 AM PST SAT DEC 24 2016 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS AND TIMING...WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL PERSIST THROUGH THIS EVENING. STRONGEST GUSTS WILL BE ACROSS THE HIGHER TERRAIN...INCLUDING THE AIRPORT. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ059-250215- /O.CON.KLOX.WI.Y.0094.000000T0000Z-161225T0600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1011 AM PST SAT DEC 24 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS AND TIMING...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH THIS EVENING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN
753 WWUS76 KLOX 242302 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 302 PM PST SAT DEC 24 2016 ...GUSTY WEST TO NORTHWEST WINDS WILL AFFECT SOME LOCATIONS IN SOUTHWEST CALIFORNIA THROUGH THIS EVENING... ...NEAR OR BELOW FREEZING TEMPERATURES FOR PORTIONS OF SOUTHWEST CALIFORNIA LATE TONIGHT INTO CHRISTMAS MORNING... .GUSTY WEST TO NORTHWEST WINDS WILL AFFECT THE COASTAL AREAS OF LOS ANGELES AND VENTURA COUNTIES...AS WELL AS THE ANTELOPE VALLEY THROUGH THIS EVENING. THE STRONGEST WINDS ARE EXPECTED TO BE ACROSS THE WESTERN PORTION OF THE ANTELOPE VALLEY WITH GUSTS TO 50 MPH...WHILE THE COASTAL AREAS OF LOS ANGELES AND VENTURA COUNTIES WILL HAVE GUSTS TO 35 MPH NEAR THE COAST. CATALINA ISLAND WILL ALSO HAVE GUSTS TO 40 MPH IN NON WIND PROTECTED AREAS...SUCH AS THE HIGHER TERRAIN INCLUDING THE CATALINA AIRPORT. WINDS SHOULD TAPER OFF LATER THIS EVENING. A COLD AIRMASS ALONG WITH CLEARING SKIES AND WEAKENING WINDS...WILL ALSO RESULT IN NEAR OR BELOW FREEZING TEMPERATURES FOR PORTIONS OF SOUTHWEST CALIFORNIA LATE TONIGHT INTO CHRISTMAS MORNING. TEMPERATURES COLD ENOUGH FOR WIDESPREAD FROST ARE EXPECTED FOR THE CENTRAL COAST...WESTERN PORTIONS OF THE SAN FERNANDO VALLEY...AND THE VENTURA COUNTY COASTAL VALLEYS...WHILE SUB-FREEZING TEMPERATURES ARE EXPECTED IN THE OJAI VALLEY. SUB- FREEZING TEMPERATURES ARE ALSO EXPECTED FOR MANY OTHER INLAND AREAS...BUT NO FREEZE OR HARD FREEZE WARNINGS WILL BE ISSUED FOR THOSE AREAS...AS THEY HAVE ALREADY EXPERIENCED AT LEAST TWO FREEZE OR HARD FREEZE EPISODES THIS SEASON. CAZ044-250715- /O.NEW.KLOX.FZ.W.0012.161225T1100Z-161225T1700Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 302 PM PST SAT DEC 24 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST SUNDAY. * TEMPERATURES...TEMPERATURES WILL FALL INTO THE UPPER 20S IN THE OJAI VALLEY LATE TONIGHT INTO CHRISTMAS MORNING...WITH AT LEAST TWO HOURS OF BELOW FREEZING TEMPERATURES. * IMPACTS...A FREEZE CAN DAMAGE CROPS AND SENSITIVE VEGETATION...AND BE DANGEROUS FOR OUTDOOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES 29 AND 32 FOR TWO OR MORE CONSECUTIVE HOURS ARE IMMINENT. PROTECTIVE MEASURES TO SAVE CROPS AND SENSITIVE VEGETATION SHOULD BE TAKEN. VULNERABLE ANIMALS AND PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN. && $$ CAZ034-035-250715- /O.NEW.KLOX.FR.Y.0014.161225T1100Z-161225T1700Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 302 PM PST SAT DEC 24 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST SUNDAY. * TEMPERATURES...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOW TO MID 30S FOR AT LEAST TWO CONSECUTIVE HOURS LATE TONIGHT INTO EARLY CHRISTMAS MORNING. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT INDOORS. && $$ CAZ045-547-250715- /O.NEW.KLOX.FR.Y.0014.161225T1100Z-161225T1700Z/ VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...THOUSAND OAKS...SIMI VALLEY... MOORPARK...NEWBURY PARK...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 302 PM PST SAT DEC 24 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST SUNDAY. * TEMPERATURES...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOW TO MID 30S FOR AT LEAST TWO CONSECUTIVE HOURS LATE TONIGHT INTO EARLY CHRISTMAS MORNING. THE COLDEST TEMPERATURES WILL OCCUR IN WESTERN PORTIONS OF THE SAN FERNANDO VALLEY AND EASTERN PORTIONS OF THE VENTURA COUNTY COASTAL VALLEYS...SUCH AS THE WESTLAKE VILLAGE AND THOUSAND OAKS AREAS. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT INDOORS. && $$ CAZ059-250600- /O.CON.KLOX.WI.Y.0094.000000T0000Z-161225T0600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 302 PM PST SAT DEC 24 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS AND TIMING...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS EVENING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ040-041-250500- /O.CON.KLOX.WI.Y.0094.000000T0000Z-161225T0500Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU... SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH 302 PM PST SAT DEC 24 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS AND TIMING...WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS WILL OCCUR NEAR THE COAST. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ087-250500- /O.CON.KLOX.WI.Y.0094.000000T0000Z-161225T0500Z/ CATALINA AND SANTA BARBARA ISLANDS- INCLUDING THE CITY OF...AVALON 302 PM PST SAT DEC 24 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS AND TIMING...WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST GUSTS WILL BE ACROSS THE HIGHER TERRAIN...INCLUDING THE AIRPORT. * IMPACTS...GUSTY WINDS MAY RESULT IN DOWNED TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE ANY LOOSE OUTDOOR ITEMS. && $$ SUKUP
299 WWUS76 KLOX 250333 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 733 PM PST SAT DEC 24 2016 ...NEAR OR BELOW FREEZING TEMPERATURES FOR PORTIONS OF SOUTHWEST CALIFORNIA LATE TONIGHT INTO CHRISTMAS MORNING... .A COLD AIRMASS ALONG WITH CLEARING SKIES AND WEAKENING WINDS WILL RESULT IN NEAR OR BELOW FREEZING TEMPERATURES ACROSS MUCH OF SOUTHWEST CALIFORNIA AWAY FROM THE COAST LATE TONIGHT INTO CHRISTMAS MORNING. TEMPERATURES LOW ENOUGH FOR WIDESPREAD FROST ARE EXPECTED IN MOST VALLEY AREAS AND MANY COASTAL AREAS AWAY FROM THE BEACHES. THE EXCEPTION WILL BE ACROSS THE LOS ANGELES COUNTY COAST...WHERE ONLY ISOLATED POCKETS OF FROST AT WORST ARE EXPECTED INLAND. SUB-FREEZING TEMPERATURES ARE EXPECTED IN THE OJAI VALLEY. SUB-FREEZING TEMPERATURES ARE ALSO EXPECTED IN MOST OTHER INTERIOR VALLEYS...BUT NO FREEZE OR HARD FREEZE WARNINGS WILL BE ISSUED FOR THOSE AREAS...AS THEY HAVE ALREADY EXPERIENCED AT LEAST TWO FREEZE OR HARD FREEZE EPISODES THIS SEASON. CAZ040-251230- /O.CAN.KLOX.WI.Y.0094.000000T0000Z-161225T0500Z/ /O.EXA.KLOX.FR.Y.0014.161225T1100Z-161225T1700Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 733 PM PST SAT DEC 24 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST SUNDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST SUNDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * WINDS AND TIMING...WINDS HAVE DIMINISHED SO THE WIND ADVISORY HAS BEEN CANCELED. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. * TEMPERATURES...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOW TO MID 30S AWAY FROM THE BEACHES FOR AT LEAST TWO CONSECUTIVE HOURS LATE TONIGHT INTO EARLY CHRISTMAS MORNING. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT INDOORS. && $$ CAZ041-087-250445- /O.CAN.KLOX.WI.Y.0094.000000T0000Z-161225T0500Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- INCLUDING THE CITIES OF...MALIBU...SANTA MONICA...BEVERLY HILLS... HOLLYWOOD...LONG BEACH...AVALON 733 PM PST SAT DEC 24 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED...SO THE WIND ADVISORY HAS BEEN CANCELED. $$ CAZ059-250445- /O.CAN.KLOX.WI.Y.0094.000000T0000Z-161225T0600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 733 PM PST SAT DEC 24 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED...SO THE WIND ADVISORY HAS BEEN CANCELED. $$ CAZ044-251230- /O.CON.KLOX.FZ.W.0012.161225T1100Z-161225T1700Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 733 PM PST SAT DEC 24 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PST SUNDAY... * TEMPERATURES...TEMPERATURES WILL FALL INTO THE UPPER 20S IN THE OJAI VALLEY LATE TONIGHT INTO CHRISTMAS MORNING...WITH AT LEAST TWO HOURS OF BELOW FREEZING TEMPERATURES. * IMPACTS...A FREEZE CAN DAMAGE CROPS AND SENSITIVE VEGETATION... AND BE DANGEROUS FOR OUTDOOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES 29 AND 32 FOR TWO OR MORE CONSECUTIVE HOURS ARE IMMINENT. PROTECTIVE MEASURES TO SAVE CROPS AND SENSITIVE VEGETATION SHOULD BE TAKEN. VULNERABLE ANIMALS AND PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN. && $$ CAZ088-548-251230- /O.EXA.KLOX.FR.Y.0014.161225T1100Z-161225T1700Z/ SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA... PASADENA...SAN GABRIEL...POMONA 733 PM PST SAT DEC 24 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST SUNDAY. * TEMPERATURES...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOW TO MID 30S FOR AT LEAST TWO CONSECUTIVE HOURS LATE TONIGHT INTO EARLY CHRISTMAS MORNING. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT INDOORS. && $$ CAZ039-251230- /O.EXA.KLOX.FR.Y.0014.161225T1100Z-161225T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 733 PM PST SAT DEC 24 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST SUNDAY. * TEMPERATURES...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOW TO MID 30S AWAY FROM THE BEACHES FOR AT LEAST TWO CONSECUTIVE HOURS LATE TONIGHT INTO EARLY CHRISTMAS MORNING. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT INDOORS. && $$ CAZ034-035-251230- /O.CON.KLOX.FR.Y.0014.161225T1100Z-161225T1700Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 733 PM PST SAT DEC 24 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST SUNDAY... * TEMPERATURES...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOW TO MID 30S FOR AT LEAST TWO CONSECUTIVE HOURS LATE TONIGHT INTO EARLY CHRISTMAS MORNING. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT INDOORS. && $$ CAZ045-547-251230- /O.CON.KLOX.FR.Y.0014.161225T1100Z-161225T1700Z/ VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...THOUSAND OAKS...SIMI VALLEY... MOORPARK...NEWBURY PARK...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 733 PM PST SAT DEC 24 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST SUNDAY... * TEMPERATURES...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOW TO MID 30S FOR AT LEAST TWO CONSECUTIVE HOURS LATE TONIGHT INTO EARLY CHRISTMAS MORNING. THE LOWEST TEMPERATURES WILL OCCUR IN WESTERN PORTIONS OF THE SAN FERNANDO VALLEY AND EASTERN PORTIONS OF THE VENTURA COUNTY COASTAL VALLEYS...ESPECIALLY FROM WOODLAND HILLS AND CALABASAS THROUGH WESTLAKE VILLAGE. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT INDOORS. && $$ DB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 24, 3:28 AM PST, 24 minutes earlier.
Area forecast discussion, Dec 24, 3:28 AM PST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
328 AM PST Sat Dec 24 2016
.SYNOPSIS...
It will be partly cloudy across most today with a slight chance of
a stray shower. The north slopes including the I-5 corridor will
be mostly cloudy with snow showers. It will then be cool and dry
through Monday. Then offshore flow will bring a warming trend
starting midweek.
&&
.SHORT TERM...(TDY-MON)
The cold front has passed through the area and NW flow has set up
over the area. There are a few stray showers embedded in the NW
flow. There is one big exception is the north slopes where the NW
flow is piling up the clouds and showers. Snow is falling all the
way down to the pass levels and I-5 has snow over the pass. These
showers will persist through the day. The winter storm warning is
now mostly in effect just for the North slope area. Due to the NW
flow pattern clouds and showers will be minimized across southern
SBA county and southern VTA county...while showers will be more
prevalent in across the central coast and the san gabriel vly.
There will be advisory level NW winds in the mtns today as the
cold air rushes in behind the front. The advisory level mtn winds
are covered by the winter weather products. There will be
advisory level gusts in the Antelope Vly and a wind advisory is in
effect for the area today and this evening. Downright chilly hgts
of 542DM will only allow max temps to climb into the mid and upper
50s today across the coasts and vlys or 8 to 12 degrees blo
normal.
Christmas day will be cool and dry as a little pop up ridge will
be over the area. Skies will be clear. Hgts only rise to 560 DM
and max temps will only rise 2 to 3 degrees.
On Monday...all mdls agree that an upper low will skirt to the
west of the area. The was some concern that this low would track
far enough east to bring rain to SLO and SBA counties but at
least for now this seems to be minimal worry. Skies will be mostly
sunny and Max temps will rise another 3 degrees. Max temps across
the coasts and vlys will mostly be in the mid 60s.
.LONG TERM...(TUE-FRI)
Dry and warmer Tue-Thu with weak to moderate offshore gradients
continuing but with minimal upper support. The combo of offshore
flow and ridging aloft will bump temps up several degrees through
mid week with highs back into the 70s at lower elevations.
The upper low that skirts by us Monday is slated to make a return
visit Friday, but this time quite a bit closer. In fact, both
models have the upper low moving almost right overhead Friday
afternoon with some moisture we could be looking at another chance
of rain, especially southern areas. Going to hold off adding pops
for now but certainly worth watching.
&&
.AVIATION...
24/0600Z
At 06z at KLAX there was no marine layer nor an inversion
Low confidence in all TAFs through 12Z. There will be frequent
category changes with both VIS and CIGs. There will be period of
IFR... MVFR and Low VFR conditions. There is a 30 percent chc of
brief LIFR conds.
Good confidence in improving conds after 12Z.
KLAX...Low confidence in all TAFs through 12Z. There will be
frequent category changes with both VIS and CIGs. There will be
period of IFR... MVFR and Low VFR conditions. There is a 30
percent chc of brief LIFR conds. Good confidence in westerly winds
by 10Z.
KBUR...Low confidence in all TAFs through 12Z. There will be
frequent category changes with both VIS and CIGs. There will be
period of IFR... MVFR and Low VFR conditions. There is a 30
percent chc of brief LIFR conds.
&&
.MARINE...
23/900 pm
Good Confidence in SCA winds forecast. There is a 30% chance of
local Gale force gusts behind the front near the Channel Islands
late tonight and Saturday. Rough and choppy short period seas
will develop across the SBA Channel and southern inner waters land
continue through Saturday. There is also a slight chance of tstms
across the waters tonight. Any thunderstorm could produce
dangerous cloud to water lightning, gusty winds, rough seas and
waterspouts.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 3 PM PST Sunday for zones
34-35. (See LAXCFWLOX).
Flash Flood Watch in effect until 6 AM PST early this morning
for zones 40-44>46-53-54-59-88-547. (See LAXFFALOX).
Beach Hazards Statement in effect through Sunday afternoon
for zones 40-41. (See LAXCFWLOX).
Winter Weather Advisory in effect until 4 AM PST Sunday for
zone 52. (See LAXWSWLOX).
Winter Storm Warning in effect until 4 AM PST Sunday for
zones 53-54. (See LAXWSWLOX).
Wind Advisory in effect from 7 AM this morning to 10 PM PST
this evening for zone 59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 AM PST Sunday for zone
645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PST Sunday for
zones 650-655. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PST Sunday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(MON-FRI)
No significant hazards expected.
&&
PUBLIC...RORKE/MW
AVIATION...Rorke
MARINE...rorke
SYNOPSIS...STU
weather.gov/losangelesIn the hours before
Local storm report, Dec 24, 1:27 AM PST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
127 AM PST SAT DEC 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 AM FLASH FLOOD 2 WNW AZUSA 34.15N 117.94W
12/24/2016 LOS ANGELES CA EMERGENCY MNGR
MUD AND DEBRIS FLOW DOWN MEL CYN NEAR
DEERLANE DR. IN DUARTE BELOW FISH BURN AREA.
&&
CKThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 4:40 PM PST | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 3 hr |
| Dec 23, 4:42 PM PST | Areal Flood Advisory | LOX | Ventura | 6 hr |
| Dec 23, 7:03 PM PST | Areal Flood Advisory | LOX | Los Angeles | 8 hr |
| Dec 23, 7:39 PM PST | Areal Flood Advisory | LOX | Santa Barbara | 111 min |
| Dec 23, 9:19 PM PST | Flash Flood Warning | LOX | Los Angeles | 116 min |
| Dec 23, 11:02 PM PST | Flash Flood Warning | LOX | Los Angeles | 4 hr |
| Dec 24, 3:02 PM PST | Frost Advisory | LOX | Los Angeles | 18 hr |
| Dec 24, 3:02 PM PST | Freeze Warning | LOX | 18 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.